Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 9, NWS Houston/Galveston, TX

April 19, 20196 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Apr 19, 2019, 4:03 AM CDT for 6 counties in Texas. It took effect at Apr 19, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 19, 2019, 10:00 AM CDT
Expired
Apr 19, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-103 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

913 
WWUS74 KHGX 190903
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
403 AM CDT Fri Apr 19 2019

...Wind Advisory is in Effect...

.Expect gusty northwest winds from mid morning through early
evening.

TXZ214-313-335>338-436>438-191715-
/O.NEW.KHGX.WI.Y.0009.190419T1500Z-190420T0000Z/
Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston-
Coastal Harris-Coastal Jackson-Coastal Matagorda-
Galveston Island and Bolivar Peninsula-Matagorda Islands-
Including the cities of Anahuac, Baytown, Clute, Dickinson, 
Freeport, Galveston, La Marque, Lake Jackson, Mont Belvieu, 
Old River-Winfree, Palacios, Pasadena, Stowell, Surfside Beach, 
Texas City, and Winnie
403 AM CDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Houston/Galveston has issued a
Wind Advisory, which is in effect from 10 AM this morning to 7 PM
CDT this evening. 

* EVENT...northwest winds 20 to 30 mph with higher gusts.

* TIMING...mid morning through early evening.

* IMPACT...High winds will blow about light, unsecured objects.
  Driving high profile vehicles will be difficult at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high-profile
vehicles should be alert to the danger of these winds...
especially when driving along east to west oriented roads.

&&

$$
1 follow-up statement
574 
WWUS74 KHGX 192353
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
653 PM CDT Fri Apr 19 2019

...Wind Advisory Will Expire at 7 PM CDT...

.The Wind Advisory along the coast of SE TX will expire at 7 PM
this evening, as sustained wind speeds have lowered to 10-20 knots
area wide with some gusts between 25-30 knots. These winds will
continue to diminish through the evening hours.

TXZ214-313-335>338-436>438-200100-
/O.EXP.KHGX.WI.Y.0009.000000T0000Z-190420T0000Z/
Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston-
Coastal Harris-Coastal Jackson-Coastal Matagorda-
Galveston Island and Bolivar Peninsula-Matagorda Islands-
Including the cities of Anahuac, Baytown, Clute, Dickinson, 
Freeport, Galveston, La Marque, Lake Jackson, Mont Belvieu, 
Old River-Winfree, Palacios, Pasadena, Stowell, Surfside Beach, 
Texas City, and Winnie
653 PM CDT Fri Apr 19 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The Wind Advisory along the coast of SE TX will expire at 7 PM 
this evening, as sustained wind speeds have lowered to 10-20 knots
area wide with some gusts between 25-30 knots. These winds will 
continue to diminish through the evening hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:49 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 18, 11:49 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1149 PM CDT Thu Apr 18 2019

.AVIATION...
GOES-16 night time satellite imagery shows high clouds pushing
southeastward tonight and should pass across the region, and
possibly produce a light shower or two at UTS in the hour or two.
Not confident enough at this time to mention any rain in the TAF,
as no observations upstream are actually showing anything reaching
the ground. VFR ceilings still expected to prevail through the
TAF period. Northwest winds less than 10 knots expected overnight.
Shortly after sunrise, wind speeds will pick up once more with
sustained northwesterly winds between 15-25 knots with gusts
between 20 to around 30 knots possible. Winds will slacken by
tomorrow evening, just outside of the current TAF period, as high
pressure builds back into SE TX.

Hathaway

&&

.PREV DISCUSSION... /ISSUED 942 PM CDT Thu Apr 18 2019/

DISCUSSION...
A cold front has crossed the area and considerably drier air
has worked into the region and dew pts have fallen into the upper
40s NW of a Columbus to Crockett line. Dry air will continue to
push SE and the combination of clear skies and dry air should
allow temps to fall overnight. Some mixing provide by modest winds
should mitigate a free fall in temps but low/mid 50's seems
reasonable.

Winds pick up again on Friday and coastal regions may require a
Wind Advisory. Winds will drop off Friday night as surface high
pressure drifts over the region. The upcoming weekend looks great
with abundant sunshine. Temps will warm on Sunday and humidity
levels will also increase as onshore winds increase but as spring
weekends go, its about as close to perfect as you get.

Made some minor changes to hourly grids but the previous forecast
is on track and no major changes planned. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      75  52  72  49  79 / 100   0   0   0   0
Houston (IAH)              78  54  73  51  80 / 100   0   0   0   0
Galveston (GLS)            76  60  73  60  74 / 100   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory until 10 AM CDT Friday for the following
     zones: Galveston Bay...Matagorda Bay.

     Small Craft Advisory until 7 PM CDT Friday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

Discussion...43
Aviation/Marine...08
Hazardous weather outlook, Apr 18, 5:45 PM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
545 PM CDT Thu Apr 18 2019

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-192245-
Austin-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk-
San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington-
Wharton-
545 PM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Breezy northwest winds of 10 to 20 miles per hour will persist
for much of the night. Otherwise, no hazardous weather is expected
at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another storm system will approach the region late Tuesday into
Wednesday. Rain chances will increase as this system approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ330-335-350-355-370-375-192245-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
545 PM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Strong north to northwest winds will prevail overnight. North
winds of 15 to 25 knots will prevail over the bays and north to
northwest winds of 20 to 30 knots with higher gusts will prevail
over the Gulf waters. A Small Craft Advisory is in effect for the
Gulf waters and adjacent bays through early Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ436>438-192245-
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
545 PM CDT Thu Apr 18 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Breezy northwest winds of 15 to 25 miles per hour with higher
gusts will persist for much of the night. Otherwise, no hazardous
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong north winds will persist on Friday and wind gusts could
exceed 30 miles per hour in the afternoon. A Wind Advisory may be
required on Friday afternoon. Another storm system will approach
the region late Tuesday into Wednesday. Rain chances will increase
as this system approaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:45 AM CDTSmall Craft AdvisoryHGX16 hr
Apr 19, 9:18 AM CDTRiver Flood WarningHGXPolk, San Jacinto, Trinity, Walker76 days

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.